Alert archive / Georgia / Areal Flood Advisories in 2011

Areal Flood Advisory 21, NWS Columbia, SC

July 13, 2011Richmond County, Georgia

NWS Columbia, SC issued this areal flood advisory at Jul 13, 2011, 6:35 PM EDT for Richmond County, Georgia. It was in force for 55 min.

The area

The outline as issued.

The facts

Issued
Jul 13, 2011, 6:35 PM EDT (22:35 UTC)
Expired
Jul 13, 2011, 7:30 PM EDT
In force
55 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

County Richmond County, GA

The radar

The Columbia radar (KCAE), 97 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3017 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WGUS82 KCAE 132235
FLSCAE

FLOOD ADVISORY
NATIONAL WEATHER SERVICE COLUMBIA SC
635 PM EDT WED JUL 13 2011

GAC245-132330-
/O.NEW.KCAE.FA.Y.0021.110713T2235Z-110713T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHMOND GA-
635 PM EDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* FLOOD ADVISORY FOR...
  RICHMOND COUNTY IN EAST CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF AUGUSTA...

* UNTIL 730 PM EDT

* AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
NEARLY STATIONARY THUNDERSTORMS OVER THE CITY OF AUGUSTA. 1 TO 2 
INCHES OF RAIN IS POSSIBLE WITH THESE STORMS DURING THE NEXT HOUR. 
THIS MAY RESULT IN LOCALIZED STREET FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.

&&

LAT...LON 3354 8203 3351 8199 3349 8199 3347 8195
      3345 8192 3343 8192 3343 8193 3341 8192
      3341 8194 3339 8193 3334 8203 3347 8214

$$

AWP

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Jul 13, 5:26 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 13, 5:26 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
526 PM EDT WED JUL 13 2011

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. A WEAK FRONTAL
BOUNDARY WILL PUSH INTO THE AREA THURSDAY AND STALL NEAR THE
SAVANNAH RIVER. EXPECT COOLER TEMPERATURES AS WELL AS SHOWERS AND
THUNDERSTORMS FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATE AS OF 525 PM: HAVE CANCELLED HEAT ADVISORY AND EXCESSIVE
HEAT WARNING FOR THE AREA SINCE CLOUDS AND PRECIPITATION HAVE
SPREAD OVER THE AREA IN THE PAST HOUR OR SO.
PREVIOUS DISCUSSION: A FEW SHOWERS AND THUNDERSTORMS STARTING TO
POP UP NOW AS THE CONVECTIVE TEMPERATURE OF 98 F HAS BEEN REACHED.
ACTIVITY IS MAINLY IN THE SOUTHERN MIDLANDS. WE STILL HAVE A 20-30
PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING AND THAT IS STILL GOOD. OTHERWISE...THE HEAT ADVY AND
EXCESSIVE HEAT WARNINGS ARE STILL UP. CAE HIT HI VALUES FROM
110-115 ALREADY. SO THE EXCESSIVE HEAT WARNING HAS VERIFIED FOR
CAE. OTHERWISE...HOT HUMID CONDITIONS WILL CONTINUE ACROSS THE
REGION. THERE ARE PRESENTLY A LOT OF 97/98 F READINGS AND 100 IS
STILL POSSIBLE UNLESS A SHOWER POPS UP FOR SOME RELIEF TO THE
HEAT. LATEST NAM AND WRF MODELS APPEAR TO BE RIGHT ON WITH
SCATTERED CONVECTIVE ACTIVITY LATE THIS AFTERNOON AND EARLY THIS
EVENING. UPPER LEVEL RIDGE STILL IN CONTROL THIS AFTERNOON BUT
SOME WEAKNESS NOTED ESPECIALLY BY 00Z THIS EVENING. A WEAK FRONTAL
BOUNDARY IS EXPECTED TO APPROACH LATE TONIGHT; SOME THUNDERSTORMS
COULD LINGER INTO THE OVERNIGHT AS THE FRONTAL BOUNDARY PROGRESSES
SOUTHWARD. WITH CLOUDS INCREASING OVERNIGHT WILL SEE LOW
TEMPERATURES ONLY FALL INTO THE MIDDLE 70S FOR MOST LOCATIONS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
UPPER RIDGE CENTERED OVER THE SOUTHERN TIER STATES WILL SLOWLY
ERODE ACROSS ITS EASTERN PERIPHERY. HEIGHTS BEGIN TO FALL OVER THE
EAST COAST AS THE EASTERN PART OF THE RIDGE BREAKS DOWN. A FRONTAL
BOUNDARY PUSHES INTO THE SOUTHERN PORTIONS OF THE CWA BY THURSDAY
AFTERNOON. MOIST EASTERLY FLOW DEVELOPS BEHIND THE FRONT.
PRECIPITABLE WATER GENERALLY ABOVE 2 INCHES. WILL KEEP CHANCE OF
SHOWERS AND THUNDERSTORMS NORTH WITH POPS AROUND 60 PERCENT SOUTH
THURSDAY THROUGH FRIDAY. CLOUDS AND PRECIP WILL HELP TO COOL
DAYTIME HIGHS INTO THE LOW TO MID 90S THURSDAY...IN THE MID 80S TO
UPPER 80S FRIDAY. LOWS IN THE LOW TO MID 70S THURSDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPPER RIDGE CONTINUES TO BREAK DOWN ALONG THE EASTERN SEABOARD AS
IT RETROGRADES WESTWARD INTO EARLY NEXT WEEK. WEAK UPPER TROUGH
WILL REMAIN OVER THE EASTERN U.S. INTO THE MIDDLE OF NEXT WEEK.
GFS HINTING THAT STALLED SURFACE FRONT SHOULD DISSIPATE SOMETIME
EARLY NEXT WEEK. SLOWLY DECREASING POPS FROM THE WEEKEND THROUGH
NEXT WEDNESDAY. FORECAST TEMPERATURES GENERALLY A BIT BELOW NORMAL
THROUGH SUNDAY...AND SLOWLY WARMING TO A FEW DEGREES ABOVE NORMAL
BY MID-WEEK.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
UPPER RIDGE IS BEGINNING TO SHOW SIGNS OF WEAKENING AS AN IMPULSE
APPROACHES FROM THE NORTHWEST. STILL THE HIGH IS QUITE STRONG AND
THE AIRMASS IS VERY WARM WITH THE FREEZING LEVEL ABOUT 15 KFT.
ENOUGH INSTABILITY FOR A FEW PULSE POP UP TYPE SHOWERS AND
THUNDERSTORMS. ACTIVITY SHOULD BE SCATTERED TO WIDELY SCATTERED
LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. MAINLY VFR
CONDITIONS THIS AFTERNOON AND OVERNIGHT THOUGH AS APPROACHING
FRONTAL BOUNDARY AFTER MIDNIGHT SHOULD KEEP LOWER PART OF
ATMOSPHERE MIXED THAT FOG AND HAZE SHOULD NOT BE A PROBLEM FOR THE
MOST PART. HOWEVER...FRONT EXPECTED TO BE FAR ENOUGH AWAY FROM AGS
AND OGB THAT THESE TAF SITES MAY EXPERIENCE MVFR VBSYS IN GROUND
FOG WITH MOSTLY CLEAR SKIES AND NEARLY CALM WINDS JUST ABOUT ALL
NIGHT. COLD FRONT SHOULD PROGRESS SOUTHWARD AND WESTWARD AND
BEGIN TO INFLUENCE EVEN AGS AND OGB BY 16Z THURSDAY. NAM BRINGS
HIGH CHANCES OF SHOWERS AND THUNDERSTORMS TO REGION BY 16Z
THURSDAY. MAV CHANCES ARE A LOT LOWER BY THEN. DUE TO MODEL
DIFFERENCES...DECIDED TO HOLD OFF ON LOWERING CLOUD HEIGHTS
SIGNIFICANTLY WITH THE 24 HOUR PERIOD. WILL CONTINUE THE VFR
CONDITIONS WITH CIGS 3-4 KFT BUT BRIEF IFR-MVFR CONDITIONS ARE
POSSIBLE IN SHOWERS AND THUNDERSTORMS BOTH THIS AFTERNOON AND
EVENING AS WELL AS FOR LATE THURSDAY MORNING THROUGH THE AFTERNOON
HOURS.

EXTENDED AVIATION OUTLOOK...MVFR TO IFR CONDITIONS POSSIBLE
THURSDAY AFTERNOON THROUGH SUNDAY IN SCATTERED DIURNAL THUNDERSTORMS
     AS WELL AS PATCHY LATE NIGHT/EARLY MORNING FOG AND STRATUS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jul 13, 5:21 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
521 PM EDT WED JUL 13 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-142130-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
521 PM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 13, 2:53 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
253 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     4 NNW BATESBURG         33.96N 81.58W
07/13/2011                   SALUDA             SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED TREES DOWN AT OLD GOLF COURSE
            ROAD AND HWY 178.

&&

VAUGHAN
Local storm report, Jul 13, 3:50 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
350 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     5 S MONETTA             33.78N 81.61W
07/13/2011                   AIKEN              SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED TREES DOWN SOUTH OF MONETTA IN
            AIKEN COUNTY.

0315 PM     TSTM WND DMG     11 SE WHITMIRE          34.40N 81.47W
07/13/2011                   NEWBERRY           SC   LAW ENFORCEMENT

            SHERIFF DISPATCH REPORTED SEVERAL LAREGE LIMBS DOWN ON
            MAYBINTON ROAD AND GILLIAM SPRING ROAD.

0243 PM     TSTM WND DMG     2 ENE BATESBURG         33.92N 81.52W
07/13/2011                   LEXINGTON          SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED TREES DOWN NEAR BATESBURG.

0320 PM     TSTM WND DMG     WINNSBORO               34.38N 81.09W
07/13/2011                   FAIRFIELD          SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED TREES DOWN NEAR WINNSBORO ALONG
            HWY 200.

&&

VAUGHAN
Special weather statement, Jul 13, 4:05 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
405 PM EDT WED JUL 13 2011

SCZ020-021-027-028-132030-
FAIRFIELD-LEXINGTON-NEWBERRY-RICHLAND-
405 PM EDT WED JUL 13 2011

...STRONG WINDS TO AFFECT LAKE MURRAY AND VICINITY...

THROUGH 430 PM...EXPECT THUNDERSTORM WIND GUSTS AROUND 40 MPH ARE
EXPECTED ON LAKE MURRAY.

THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MURRAY.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
Local storm report, Jul 13, 4:16 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
416 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     6 WNW SALUDA            34.04N 81.87W
07/13/2011                   SALUDA             SC   LAW ENFORCEMENT

            SHERIFF DISPATCH REPORTED TREES DOWN AT GREENWOOD HWY
            ATND LARKIN RICE ROAD.

0346 PM     TSTM WND GST     8 NNE AIKEN             33.65N 81.69W
07/13/2011  M59 MPH          AIKEN              SC   AWOS

            AIKEN AWOS REPORTED A WIND GUST OF 51 KNOTS OR 59 MPH.

0400 PM     TSTM WND DMG     CHAPPELLS               34.18N 81.87W
07/13/2011                   NEWBERRY           SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED TREES DOWN IN CHAPPELLS.

&&

VAUGHAN
Local storm report, Jul 13, 5:30 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
530 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     10 WNW BISHOPVILLE      34.28N 80.41W
07/13/2011                   LEE                SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTED TREES DOWN AT LUCKNOW ROAD AND
            DEE LEE WAY

&&

AWP
Special weather statement, Jul 13, 6:05 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
605 PM EDT WED JUL 13 2011

GAZ064-065-132245-
COLUMBIA-RICHMOND-
605 PM EDT WED JUL 13 2011

...A STRONG THUNDERSTORM WAS AFFECTING AIKEN...COLUMBIA AND RICHMOND
COUNTIES...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY STRONG THUNDERSTORM NEAR DANIEL FIELD IN
AUGUSTA.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:34 PM EDTHeat AdvisoryCAEBurke, Columbia, Lincoln, McDuffie, Richmond20 hr
Jul 13, 3:51 AM EDTExcessive Heat WarningCAEBurke, Richmond13 hr

Nearby

Areal Flood Advisories in Georgia, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.